Alert archive / Utah / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 31, 2012, 2:40 PM MDT. It took effect at Sep 1, 2012, 10:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 2:40 PM MDT (20:40 UTC)
- In effect from
- Sep 1, 2012, 10:00 AM MDT
- Expired
- Sep 1, 2012, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
614 WGUS65 KSLC 312040 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 240 PM MDT FRI AUG 31 2012 UTZ008-010-012-013-016-019>021-517-518-011300- /O.NEW.KSLC.FF.A.0008.120901T1600Z-120902T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 240 PM MDT FRI AUG 31 2012 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR MUCH OF CENTRAL AND SOUTHERN UTAH INCLUDING ZION NATIONAL PARK...CAPITOL REEF NATIONAL PARK...GLEN CANYON NATIONAL RECREATION AREA...GRAND STAIRCASE NATIONAL MONUMENT...THE SAN RAFAEL SWELL...UTAHS DIXIE AND PORTIONS OF NORTHERN UTAH INCLUDING THE RECENT BURN SCARS. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED TO DEVELOP LATE SATURDAY MORNING ACROSS MUCH OF SOUTHERN AND CENTRAL UTAH AND PORTIONS OF NORTHERN UTAH...BRINGING THE POTENTIAL FOR FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES AND RECENT BURN SCARS. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO SEEK HIGHER GROUND SHOULD WATERS QUICKLY RISE OR A FLASH FLOOD WARNING BE ISSUED. MOTORISTS SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. REMEMBER... TURN AROUND...DONT DROWN. PEOPLE SHOULD AVOID WATERWAYS AS WATERS WILL POTENTIALLY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
301 WGUS65 KSLC 011056 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 456 AM MDT SAT SEP 1 2012 UTZ008-010-012-013-016-019>021-517-518-012200- /O.CON.KSLC.FF.A.0008.120901T1600Z-120902T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 456 AM MDT SAT SEP 1 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND SOUTHERN UTAH...ROUGHLY SOUTH OF A LINE FROM DELTA TO PROVO TO DUCHESNE. THIS INCLUDES ZION AND CAPITOL REEF NATIONAL PARKS...GLEN CANYON NATIONAL RECREATION AREA AND LAKE POWELL...AND THE GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT. * FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING ARE EXPECTED TO DEVELOP LATE THIS MORNING ACROSS MUCH OF SOUTHERN AND CENTRAL UTAH...AND REDEVELOP OVER PORTIONS OF NORTHERN UTAH. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES AND RECENT BURN SCARS. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
862 WGUS65 KSLC 012015 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 215 PM MDT SAT SEP 1 2012 UTZ008-010-012-013-016-019>021-517-518-020400- /O.CON.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 215 PM MDT SAT SEP 1 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL AND WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...WASATCH MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES AND RECENT BURN SCARS. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS... AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
301 WGUS65 KSLC 012029 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT SAT SEP 1 2012 UTZ016-019-012130- /O.CAN.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 229 PM MDT SAT SEP 1 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH HAS BEEN CANCELLED. DRIER AIR HAS MOVED INTO THE AREA...LIMITING THE FLASH FLOOD THREAT. $$ UTZ008-010-012-013-020-021-517-518-020400- /O.CON.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 229 PM MDT SAT SEP 1 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL AND WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...WASATCH MOUNTAINS SOUTH OF I-80. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL AND SOUTH CENTRAL UTAH. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES AND RECENT BURN SCARS. * THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS... AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
444 WGUS65 KSLC 020137 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 737 PM MDT SAT SEP 1 2012 UTZ010-012-013-020-021-517-518-020245- /O.CAN.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 737 PM MDT SAT SEP 1 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE WEAKENED OVER THE AREA AND ARE NOT EXPECTED TO REDEVELOP. $$ UTZ008-020400- /O.CON.KSLC.FF.A.0008.000000T0000Z-120902T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80- 737 PM MDT SAT SEP 1 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREA... WASATCH MOUNTAINS SOUTH OF I-80. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING WILL CONTINUE THROUGH THE EVENING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS... NORMALLY DRY WASHES AND RECENT BURN SCARS. * THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS... AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 10:35 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 10:35 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1035 AM MDT FRI AUG 31 2012 .SYNOPSIS...DEEP LAYER MOISTURE WILL REMAIN OVER UTAH THROUGH THE FIRST HALF OF THE UPCOMING LABOR DAY WEEKEND. A GRADUAL DRYING TREND WILL DEVELOP ACROSS MAINLY THE NORTHERN HALF OF UTAH LATE IN THE WEEKEND...THEN SPREAD INTO ALL BUT THE EXTREME SOUTH EARLY NEXT WEEK. && .DISCUSSION...SHORT TERM FOCUS IS OVER THE SOUTH FOR THIS MORNING AS A WEAK VORT MAX LIFTING NORTHEAST FROM DIXIE WILL CONTINUE TO SPARK CONVECTION. DECENT RAIN ALREADY IN SAINT GEORGE OVER THE LAST HOUR WITH VISIBILITY DROPPING TO 3SM. EXPECTING SAID VORT MAX WILL INCREASE CONVECTION ACROSS THE SOUTH CENTRAL MOUNTAINS AND POINTS WEST OVER THE NEXT SEVERAL HOURS AS IT SLOWLY LIFTS NORTHEAST. ELSEWHERE MOSTLY CLOUDY SKIES AND ISOLATED LIGHT RAIN SHOWERS PERSIST AS DEEP MOISTURE AND MODERATE SOUTHWEST FLOW ALOFT REMAINS IN PLACE. EXPECTING TO SEE A MARKED INCREASE IN AREAL EXTENT OF SHOWERS AND STORMS COME MIDDAY AS DYNAMIC HEATING TAKES FORM. THIS SHOULD BE MOST NOTABLE OVER THE HIGHER TERRAIN AS SIGNIFICANT CLOUD COVER IS EXPECTED TO INHIBIT CONVECTION ACROSS THE VALLEYS AND BASINS THROUGH LATE AFTERNOON. UPSTREAM TROUGH IS SHOWING SIGNS OF TURNING EAST IN MORNING WATER VAPOR. GOOD AGREEMENT EXISTS BETWEEN RUNS REGARDING DEVELOPMENT OF A SOUTHWEST-NORTHEAST ORIENTED JET OVER EASTERN NEVADA AND UTAH SATURDAY AS IT CONTINUES AN EASTWARD TREND. WITH DEEP MOISTURE REMAINING IN PLACE ANTICIPATE AN INCREASED THREAT OF BETTER ORGANIZED AND POTENTIALLY STRONG THUNDERSTORMS FOR THE SATURDAY AFTERNOON AND EVENING HOURS. THIS ESPECIALLY HOLDS TRUE ACROSS NORTHERN AND CENTRAL UTAH BENEATH BEST ENTRANCE REGION PLACEMENT. WILL FOCUS ENERGY ON THIS DURING SHIFT...THIS AS PASSAGE OF SAID TROUGH WILL ALLOW A NET DRYING TREND WITHIN WESTERLY FLOW ALOFT FOR THE LATTER HALF OF THE HOLIDAY WEEKEND. UPDATED EARLIER TO INCREASE CLOUD COVER AND MADE MINOR TWEAKS TO POPS PER LATEST RADAR TRENDS. && .AVIATION...OPERATIONAL CONCERNS EXPECTED TO BECOME MORE SIGNIFICANT AT THE KSLC TERMINAL LATER THIS AFTERNOON AND EVENING. EXTENSIVE CLOUD COVER WILL LIMIT THREAT OF SHOWERS/STORMS UNTIL THE LATE AFTERNOON/EVENING PERIOD...THOUGH A FEW SPRINKLES ARE POSSIBLE PRIOR. PERIOD OF HIGHEST POTENTIAL FOR STORMS WITH GUSTY OUTFLOW AND POSSIBILITY FOR LIGHTNING EXISTS IN THE 23-03Z WINDOW. SOUTH WINDS TO REMAIN SOUTH THROUGH 18Z WITH SWITCH EXPECTED WITHIN THE 18Z-20Z WINDOW. && .FIRE WEATHER...WIDESPREAD STORMS WILL DEVELOP THIS AFTERNOON...WITH AMPLE MOISTURE AND INSTABILITY IN PLACE ACROSS THE STATE. WITH DEEP MOISTURE...WETTING RAIN WILL ACCOMPANY THE MAJORITY OF STORMS. TOMORROW WILL BE QUITE SIMILAR...WITH THE STRONGEST STORMS ACROSS CENTRAL AND SOUTHERN UTAH. DRIER AIR WILL BEGIN TO MOVE INTO THE STATE FROM THE NORTH ON SUNDAY...WITH MONSOONAL MOISTURE RETURNING LATER NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 31, 5:30 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 530 AM MDT FRI AUG 31 2012 UTZ001>016-019>021-517-518-WYZ021-011200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 530 AM MDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY THROUGH THE EVENING HOURS. A FEW OF THE STRONGER THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN ACROSS SOUTHWEST THROUGH CENTRAL UTAH. LINGERING LIGHT SHOWERS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE DEEP LAYER MOISTURE WILL REMAIN ACROSS THE OUTLOOK AREA THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AGAIN DURING THE AFTERNOON AND EVENING HOURS SATURDAY...WITH THE POTENTIAL FOR STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN ACROSS CENTRAL AND SOUTHERN UTAH DURING THE AFTERNOON. A GRADUAL DRYING TREND WILL BEGIN ACROSS NORTHWEST UTAH SUNDAY... THEN SPREAD SOUTH AND EAST EARLY NEXT WEEK. MOISTURE WILL REMAIN ACROSS THE SOUTHERN THIRD OF UTAH EARLY NEXT WEEK....FUELING ADDITIONAL SHOWER AND THUNDERSTORMS ACTIVITY. SOME MOISTURE WILL WORK NORTH MIDWEEK...RESULTING IN ISOLATED THUNDERSTORMS OVER NORTHERN UTAH AND SOUTHWEST WYOMING AND SCATTERED STORMS ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:14 PM MDT | Special Weather Statement | SLC | Utah | 61 min |
Nearby
Flash Flood Watches in Utah, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.